Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 11, 2007, 8:19 PM CDT for Travis County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2007, 8:19 PM CDT (01:19 UTC)
- Expired
- Mar 11, 2007, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 120119 SVREWX TXC453-120200- /O.NEW.KEWX.SV.W.0003.070312T0119Z-070312T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 819 PM CDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... TRAVIS * UNTIL 900 PM CDT * AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGO VISTA...OR ABOUT 12 MILES WEST OF CEDAR PARK... AND MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE JONESTOWN. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3054 9816 3041 9802 3047 9788 3062 9794 $$
2 follow-up statements
000 WWUS54 KEWX 120137 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 836 PM CDT SUN MAR 11 2007 TXC453-120200- /O.CON.KEWX.SV.W.0003.000000T0000Z-070312T0200Z/ TRAVIS TX- 836 PM CDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR TRAVIS COUNTY... AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESTOWN...OR ABOUT 7 MILES WEST OF CEDAR PARK...MOVING NORTHEAST AT 15 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3054 9816 3041 9802 3047 9788 3062 9794 $$
000 WWUS54 KEWX 120156 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 856 PM CDT SUN MAR 11 2007 TXC453-120206- /O.EXP.KEWX.SV.W.0003.000000T0000Z-070312T0200Z/ TRAVIS TX- 856 PM CDT SUN MAR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TRAVIS COUNTY EXPIRES AT 900 PM CDT... THE SEVERE THUNDERSTORM HAD MOVE NORTHEAST INTO WILLIAMSON COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3054 9816 3041 9802 3047 9788 3062 9794 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:45 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 11, 6:45 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT SUN MAR 11 2007 .AVIATION... IFR/LOW MVFR CIGS WILL PREVAIL THROUGH THE FORECAST PERIOD. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH LOCAL LIFR CIGS AND VSBYS. WINDS WILL BE VARIABLE LESS THAN 10 KTS WITH ISOLATED GUSTS TO 40 KTS POSSIBLE NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 332 PM CDT SUN MAR 11 2007/ DISCUSSION... 500 TO 200 HPA LOW/TROF OVER NM CONTINUES TO DEVELOP AND THE TREND TO AN EVENTUAL MARCH RAIN MAKING SYSTEM FOR SOUTH CENTRAL TEXAS CONTINUES TO SHOW UP FROM 12Z INFO TODAY. 500 HPA LOW CNTR IS FORECAST TO MOVE NEAR THE SE CORNER OF NM AND WEST TEXAS TONIGHT...THEN BECOME NEARLY STATIONARY MONDAY AND TUESDAY. THIS PATTERN BODES WELL FOR A GOOD CHANCE OF RAIN TONIGHT AND MONDAY THRU TUESDAY. MESO BOUNDARY WEST AND NORTH OF A DRT TO ECU LINE IS FCST TO DRIFT S AND E THROUGH TONIGHT...HELPING TO GENERATE SCT SHOWERS AND TSTMS. THIS ACTIVITY IS FCST TO SPREAD OVER SOUTH CENTRAL TEXAS TONIGHT AND MONDAY. LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH THIS PATTERN. AS LOW REMAINS NEARLY STNRY OVER WEST TEXAS MONDAY AND TUESDAY...A SERIES OF S/W TROF PASSING AROUND THE SOUTH AND EAST PERIPHERY OF THE LOW APPEAR SUFFICIENT TO SET OFF CONTINUED RAIN CHANCES MONDAY THRU TUESDAY. FORECAST TOOLS CONTINUE TO SHOW STRONGER WESTERLIES DEVELOPING FAR ENOUGH SOUTH AGAIN ON WEDNESDAY TO BEGIN TO CARRY THE 500 HPA LOW OFF TO THE EAST AND SOUTHEAST LATE WEDNESDAY AND WEDNESDAY EVENING. THIS WILL HELP RAIN CHANCES STAY OVER THE AREA TUESDAY NIGHT TO PART OF WEDNESDAY MORNING. SKIES AND RAIN CHANCES ARE EXPECTED TO DECREASE FROM THE WEST LATE WEDNESDAY OR WEDNESDAY EVENING. ON THURSDAY A GENERALLY WARM AND DRY DAY IS EXPECTED FOLLOWED BY COOLER CONDITIONS LATE THURSDAY AND THURSDAY NIGHT...AS COOL AIR MOVES ACROSS THE AREA FROM THE N AND NE. FAST MOVING S/W TROF COMING FROM THE NW OVER COOL AIR THU NIGHT MAY BE ENOUGH TO CAUSE MOSTLY CLOUDY SKIES. COOLER DAYTIME HIGHS ARE EXPECTED FRIDAY...FOLLOWED BY INCREASING MOISTURE AGAIN NEXT WEEKEND AS SOUTHERLY WINDS RETURN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 73 63 72 61 / 100 70 60 70 60 AUSTIN BERGSTROM INTL AIRPORT 62 73 63 72 61 / 100 70 60 70 60 DEL RIO INTL AIRPORT 61 70 59 76 59 / 70 60 50 40 30 SAN ANTONIO INTL AIRPORT 63 73 63 73 63 / 80 70 60 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Mar 11, 7:30 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-121200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 730 PM CDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH TUESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AT TIMES TONIGHT THROUGH TUESDAY.
In the hours before
Special weather statement, Mar 11, 3:42 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT SUN MAR 11 2007 TXZ171>173-183>194-202>209-217>225-228-120315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 342 PM CDT SUN MAR 11 2007 ...GOOD CHANCE OF RAIN EXPECTED TONIGHT THROUGH MONDAY...TUESDAY...AND TUESDAY NIGHT... A MARCH RAIN MAKING WEATHER SYSTEM WILL CONTINUE TO DEVELOP ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY...AND THEN MOVE SLOWLY EAST WEDNESDAY. THIS WILL BRING A GOOD CHANCE OF RAIN...WITH SHOWERS OR THUNDERSTORMS...TO SOUTH CENTRAL TEXAS TONIGHT AND MONDAY THROUGH TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE OVER THE NORTH AND WEST PART OF THE AREA TONIGHT. LOCALLY IS POSSIBLE TONIGHT THROUGH TUESDAY. A CHANCE OF RAIN OR SHOWERS IS EXPECTED TO LINGER WEDNESDAY MORNING...THEN RAIN CHANCES AND CLOUDS ARE FORECAST TO DECREASE FROM THE WEST WEDNESDAY AFTERNOON TO WEDNESDAY EVENING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Mar 11, 7:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT SUN MAR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 1 N UTOPIA 29.63N 99.53W
03/11/2007 M0.00 INCH UVALDE TX CO-OP OBSERVER
3.12 INCHES OF RAINFALL IN 1 HOUR 30 MINUTES.
0645 PM HEAVY RAIN 11 NNE FREDERICKSBURG 30.42N 98.80W
03/11/2007 M0.00 INCH GILLESPIE TX CO-OP OBSERVER
2.42 INCHES OF RAINFALL IN 45 MINUTES.
0650 PM TSTM WND GST 1 N PANDALE 30.20N 101.55W
03/11/2007 E0 MPH VAL VERDE TX CO-OP OBSERVER
48 MPH WIND GUSTS
0720 PM HEAVY RAIN 1 E HORSESHOE BAY 30.54N 98.34W
03/11/2007 E0.00 INCH BURNET TX AMATEUR RADIO
FLOODING RAINFALL, ABOUT 2 INCHES PER HOUR.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 63 min |
| Mar 11, 7:55 PM CDT | Flash Flood Warning | EWX | Comal, Kendall | 3 hr |
| Mar 11, 7:57 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Mar 11, 8:07 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Mar 11, 8:13 PM CDT | Tornado Warning | EWX | Bexar, Comal | 32 min |
| Mar 11, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Mar 11, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| Mar 11, 8:45 PM CDT | Tornado Warning | EWX | Comal | 30 min |
| Mar 11, 9:12 PM CDT | Tornado Warning | EWX | Comal | 33 min |
| Mar 11, 9:19 PM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 22 more | 6 hr |
| Mar 11, 9:36 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Mar 11, 9:55 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 2 hr |
| Mar 11, 10:20 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe | 3 hr |
| Mar 11, 10:20 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 3 hr |
| Mar 11, 10:37 PM CDT | Flash Flood Warning | EWX | Bexar, Medina, Uvalde | 3 hr |
| Mar 11, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
| Mar 11, 10:59 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| Mar 11, 11:03 PM CDT | Flash Flood Warning | EWX | Comal, Kendall | 3 hr |
| Mar 11, 11:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 66 min |
| Mar 12, 12:30 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 45 min |
| Mar 12, 1:15 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 3 hr |
| Mar 12, 1:25 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 95 min |
| Mar 12, 1:59 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| Mar 12, 2:01 AM CDT | Flash Flood Warning | EWX | Comal, Kendall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.